U.S. doctors online nowAsk doctors free
A 63-year-old female asked:

i developed severe hives in march that mostly resolved after discontinuing lamictal. the rash came back april 21. i have been taking prednisone since the 25th, but the rash is still extensive. ?

2 doctor answers2 doctors weighed in
Dr. Nayla Mumneh
Allergy and Immunology 29 years experience
Hives: Chronic hives can come and go and may not be related to the medication. I suggest you seek the opinion of n allergistto treatthem with safer medications than long term steroids that carry extensive long term side effects.
Dr. Jerry Fioramonti
Specializes in Family Medicine
Hives: Hives can be caused by many things if they become a recurrent or chronic problem, you should have a full evaluation by your doctor and a dermatologist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 9, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.